MAUDE Adverse Event Report: TORNIER INC PERFORM HUMERAL HEAD IMPACTOR TIP

TORNIER INC PERFORM HUMERAL HEAD IMPACTOR TIP
Catalog Number MWM054
Medical Device Problem Codes Break (1069); Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/16/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that there was a breakage during the case and a back up was used.
 
Additional Manufacturer Narrative
Upon completion of the investigation, additional information will be provided in a supplemental report.
 
Additional Manufacturer Narrative
Correction: h6 device code.The reported event was confirmed since the product was returned for evaluation and matches the alleged failure mode.The device inspection revealed the following, the received device shows signs of extensive usage as evident by wear marks black spots and deformed edges.The impactor tip is broken into two pieces.The breakage pattern indicates it to be a brittle fracture due to an application of excessive mechanical force.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.No indications of material manufacturing or design related problems were found during the investigation.A review of the labeling did not indicate any abnormalities.Based on investigation the root cause was attributed to a combination of wear user and design related issue.The failure was caused by its intended use.As a device that is manufactured of plastic and incurs numerous impaction events cleaning and sterilization cycles, breakage as noted in this complaint can be expected.A design improvement is in progress to prevent the recurrence of the alleged failure.If any further information is provided the complaint report will be updated.
 
Event or Problem Description

Brand Name
PERFORM HUMERAL HEAD IMPACTOR TIP
Common Device Name
IMPACTOR
Manufacturer (Section D)
TORNIER INC
10801 nesbitt avenue s
bloomington MN 55437
Manufacturer (Section G)
TORNIER INC
10801 nesbitt avenue s
bloomington MN 55437
Manufacturer Contact
dannielle stap
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key22784870
Report Number0001649390-2025-00553
Device Sequence Number18653341
Product Code HWA
UDI-Device Identifier00846832082964
UDI-Public(01)00846832082964(11)231230(10)CV0123305
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/02/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberMWM054
Device Lot NumberCV0123305
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/22/2025
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 07/16/2025
Supplement Date Received by Manufacturer11/06/2025
Initial Report FDA Received Date08/12/2025
Supplement Report FDA Received Date12/02/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/30/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown